MAUDE Adverse Event Report: STRYKER SPINE-FRANCE PEDICLE BASE RETRACTOR MEDIAL ARM ASSEMBLY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE PEDICLE BASE RETRACTOR MEDIAL ARM ASSEMBLY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48760631C
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/11/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, " the surgeon put 4 pedicle screws and one cage.When opening the boxes of the device, the medial arm of the spreader was broken in the piston central level which unable the full withdrawal of the blade.When using the spreader, facing the impossibility to separate the two blades clipped based on the retractor, the surgeon had to remove the patient's stent, remove the silicone blade, then make so that the screw serving to deviate is engaged again with its base to actuate the wedge mechanism.This manually separating the blades as he insisted that the screw is engaged with the base.
 
Additional Manufacturer Narrative
Catalog# 48760631c, lot# 155340.Results pending investigation closure.Results will provided in additional supplemental.
 
Event or Problem Description
It was reported that, " the surgeon put 4 pedicle screws and one cage.When opening the boxes of the device, the medial arm of the spreader was broken in the piston central level which unabled the full withdrawal of the blade.When using the spreader, facing the impossibility to separate the two blades clipped based on the retractor, the surgeon had to remove the patient's stent, remove the silicone blade, then make so that the screw serving to deviate is engaged again with its base to actuate the wedge mechanism.This manually separating the blades as he insisted that the screw is engaged with the base.
 
Additional Manufacturer Narrative
Lot# 155340.Method: visual inspection; material analysis; device history review; complaint history review; risk assessment.Results: a material analysis was performed and it was found that the device fracture in ductile overload and that the material of the screw was to spec.No relevant manufacturing issues were identified as all units met specifications.Conclusion: the root cause of the event was most likely the screw was overtorqued by the user, as no issue was found with the material of the device.
 
Event or Problem Description
It was reported that, the surgeon put 4 pedicle screws and one cage.When opening the boxes of the device, the medial arm of the spreader was broken in the piston central level which enabled the full withdrawal of the blade.When using the spreader, facing the impossibility to separate the two blades clipped based on the retractor, the surgeon had to remove the patient's stent, remove the silicone blade, then make so that the screw serving to deviate is engaged again with its base to actuate the wedge mechanism.This manually separating the blades as he insisted that the screw is engaged with the base.

Brand Name
PEDICLE BASE RETRACTOR MEDIAL ARM ASSEMBLY
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5679944
Report Number0009617544-2016-00206
Device Sequence Number171406
Product Code LXH
UDI-Device Identifier07613327266061
UDI-Public(01)07613327266061
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48760631C
Device Lot Number155340
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2015
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/12/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/25/2016
Supplement Report FDA Received Date09/15/2016
10/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1